MAUDE Adverse Event Report: US SURGICAL PUERTO RICO STAT TACK; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO STAT TACK; STAPLE, IMPLANTABLE
Model Number OMS-TTSS
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hematoma (1884); Unspecified Infection (1930); Pain (1994); Seroma (2069); No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 12/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Title: abdominal wall closure with prophylactic mesh in colorectal operations source: anz j surg 90 (2020) 564¿568 published: 28 december 2019.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to literature source of study performed from 2008 to 2018, postoperative from midline laparotomy with bowel resection, 5 patients had infection, 1 patient had mesh removal, 8 patients had seroma in which 4 were subsequently drained, 8 patients had persisting pain and 3 patients had hematoma in which 2 required surgery.For the patients who underwent ileostomy reversal, 3 patients had infection, 1 patient had seroma which was subsequently drained, 4 patients had persisting pain and 1 patient had hematoma which required surgery.Article: jean wong, julia jones, 2019, saikrishna ananthapadmanabhan and alan p.Meagher, abdominal wall closure with prophylactic mesh in colorectal operations.
 
Event or Problem Description
According to literature source of study performed from 2008 to 2018, postoperative from midline laparotomy with bowel resection, 5 patients had infection, 1 patient had mesh removal, 8 patients had seroma in which 4 were subsequently drained, 8 patients had persisting pain and 3 patients had hematoma in which 2 required surgery.For the patients who underwent ileostomy reversal, 3 patients had infection, 1 patient had seroma which was subsequently drained, 4 patients had persisting pain and 1 patient had hematoma which required surgery.These complications were not related to the device reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
STAT TACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key10599199
Report Number2647580-2020-03165
Device Sequence Number3321641
Product Code GDW
UDI-Device Identifier10884521070509
UDI-Public10884521070509
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090470
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOMS-TTSS
Device Catalogue NumberOMS-TTSS
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR